I'm sitting here this morning with my injection warming on the table next to me...dreading it. LOL...You'd think with all the pain I've had that a stupid sting from an injection wouldn't matter at all...It's not a terribly big deal...but it certainly isn't one I look forward to.
I take Enbrel also....I've never iced the area...wasn't told about that. And somehow the thought of putting an ice cube on my stomach is worse than the injection, so I think I'll pass on that bit of advice.... Well, here goes nothing!
Hi all, Know those stings well. The reason it stings is because of the preservative they need to put in with the medication. I was told to take the med out of the fridge for 15 minutes before the shot, and ice the area before and after. I have a nurse practitioner inject for me as my hands are shot. I have found my left arm to be pain free from this shot, but she is doing it in my legs to give my arms a break as they are getting pretty scarred up. I have been on Humira for eight years! I miss the one a month infusions of Remicade, that is for sure..
Never Give Up! When one door closes, I simply kick down another one!! Stand Tall, Walk Proud-Dani W, Fitness Instructor You CAN do it!
Thank all of you for your responses. I use the pre filled injectable also, but once a week. I will ice it after shot for more comfort. It is helping, and the discomfort is short lived. Maybe someday they will find a way to take the sting out of this med.
Pounds lost: 0.0
Fitness Minutes: (92,573) Posts: 2,267 4/3/12 10:45 P
I take Enbrel shots twice a week, using prefilled injectable sringes. My dh did it for me at first, too, but I do it myself now. They can sting, and itch afterwards, like an insect bite. I agree, it helps to let the med warm a bit first. Just wait 10 mins. or so after removing it from the fridge before you inject. Be sure to use a well padded fatty area in one of the zones recommended, and vary the area. Some areas are more sensitive than others, you'll learn to avoid the worst ones. One nurse told me to pinch up a mound to inject into. Slant into the fatty layer, don't push straight in. For me, the slight discomfort is well worth it, as my energy level is now much better, inflammation in both heat and puffiness almost gone, and pain way down, too. It takes a while to notice the improvement, but then improvement continues for a long time, too. Good luck with it!
"Mountains DO move...One stone at a time." ~Rick Beneteau Do not let what you cannot do interfere with what you can do. - John Wooden, Hall of Fame college basketball coach With exercise, doing some is always better than doing none. - Spark article MAKE THE BEST FOOD CHOICES YOU CAN TODAY - and then, try it again tomorrow!- Dr. John La Puma, M.D.
current weight: 243.5
Fitness Minutes: (3,290) Posts: 222 4/3/12 7:22 P
I actually don't take it any more--Enbrel never really kicked in for me and I developed a nasty allergy to Humira (but oh did that med work well!). I am on Simponi now (another injection, but this one is once a month and doesn't sting). I have been on most of the biologics as one point or another, so feel free to ask questions! --Heather
Sure are thinking of you both, Honey and Heather! Ouchie! So sorry, but glad you can feel better afterwards. I don't take it though, but we know that that's a part of RA! Pain that we have to live with chronically. Meds or joints!
I'm starting my ticker over with going low carb.
"Little by little whittling my middle!"
current weight: 175.5
Fitness Minutes: (3,290) Posts: 222 4/3/12 2:42 P
It is not just you, it is the med. Humira and Enbrel both hurt something nasty when they are given and for a while afterward. Three things that can make it easier: 1. Let it come to room temperature before you give it. 2. REALLY ice the area before the shot 3. Don't touch the site except to ice it afterward, rubbing makes it worse.
I hope that the meds work for you, it really is worth it when they go to work. --Heather
I'm new to these shots, just had my 5th one yesterday. My DH gives it to me, cause I can't get myself to do it. I ice the area before, but the med stings like a bee sting. Is this the med? Or is it just me? I probably need to keep ice on after for a few minutes. I get a shot once a week, and I do see improvement, just don't like the sting!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.